Hail, Wharton
- When
- February 26, 4:15 PM CST
- Where
- Wharton County, 0.92 mi SW of New Taiton
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 29.310, -96.340
Quarter sized hail was reported near New Taiton.
Thunderstorms produced hail and flash flooding as a disturbance moved eastward across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Thunderstorms produced hail and flash flooding as a disturbance moved eastward across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Feb 26, 3:15 PM CST, 1 hour earlier.
Area Forecast Discussion
National Weather Service Houston/Galveston TX
315 PM CST Tue Feb 26 2019
.DISCUSSION...
Showers and thunderstorms have continued to develop mainly across the
western and northern parts of our area this afternoon while a weak
warm front remains near the coast. At 3 PM, there is a pretty decent
range in temperatures across the area with mainly upper 50s across
our northern counties and upper 60s to lower 70s in/around the
Matagorda Bay area. Activity is expected to continue to develop
this afternoon and on into early this evening as a disturbance heads
this way from the west. Expect to see decreasing coverage tonight
and on into tomorrow on the back side of the disturbance, but clouds
should linger around. Mainly late night through early morning fog
development cannot be ruled out, especially in and around the bays,
beaches and nearshore waters. Rain chances might come back up a bit
on Thursday as a weak cold front sags into the area, and will have
these chances come back down again on Friday and Friday night with
the return of an onshore flow. Our area will then await the arrival
of a stronger cold front over the weekend. Models continue to show
timing differences with this front (GFS into the area Saturday
afternoon and off the coast Saturday night, ECMWF into the area
Saturday night and off the coast late Sunday morning into early
Sunday afternoon), and this will obviously play a significant role
in the weekend temperature forecast as much colder temperatures
(and increasingly breezy winds) will eventually be infiltrating
into the area as a 1040ish millibar surface high gradually builds
into the Southern Plains area as we head on into the first couple
days of next week. CPC's latest 6 to 10 Day and 8 to 14 Day Outlooks
(covering March 4th through the 12th) are keeping much of Southeast
Texas on the colder than normal side. Winter is not over yet! 42
&&
.MARINE...
Moderate to strong winds and dominant long period swell continue to
affect the Gulf waters. Winds of 15 to 20 knots and seas of 7 feet
have been consistent today across the offshore Gulf waters. The
Small Craft Advisory has been extended through 6 PM CST today. A
coastal low/warm front will slowly move across the coastal regions
of the forecast area today, moving further inland Wednesday. Sea fog
is expected to increase this afternoon and tonight across the bays
and nearshore waters. Periods of patchy to dense sea fog will be
possible through the end of the week until a cold front pushes off
the coast this weekend. Onshore flow expected to return tonight and
is expected to continue through the end of the work week. 24
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 58 73 57 62 52 / 40 30 30 30 20
Houston (IAH) 60 75 64 72 57 / 70 30 20 50 30
Galveston (GLS) 61 69 63 69 60 / 50 30 20 50 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 9 PM CST this evening for the
following zones: Brazoria Islands...Galveston Island and
Bolivar Peninsula...Matagorda Islands.
GM...Small Craft Advisory until 6 PM CST this evening for the
following zones: Waters from Freeport to Matagorda Ship
Channel TX from 20 to 60 NM...Waters from High Island to
Freeport TX from 20 to 60 NM.
&&Hazardous Weather Outlook National Weather Service Houston/Galveston TX 521 AM CST Tue Feb 26 2019 TXZ163-164-176>179-195>200-210>213-226-227-235>238-300-313-271130- Austin-Brazos-Burleson-Coastal Harris-Colorado-Fort Bend-Grimes- Houston-Inland Brazoria-Inland Galveston-Inland Harris- Inland Jackson-Inland Matagorda-Madison-Montgomery- Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker- Waller-Washington-Wharton- 521 AM CST Tue Feb 26 2019 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Showers and isolated thunderstorms will be possible. A few of the stronger storms could produce hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A moderate to strong cold front will sweep through the region Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ330-335-350-355-370-375-271130- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 521 AM CST Tue Feb 26 2019 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect through 9 AM this morning for the offshore waters. Showers and thunderstorms will be possible today as a warm front moves northward. Warm and moist air flowing over cooler shelf waters will once again produce areas of sea fog. Sea fog could develop as early as this morning. Visibilities could fall to below a nautical mile at times. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Sea fog could linger through Saturday before the passage of a cold front. Visibilities could fall to below a nautical mile at times. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TXZ214-335>338-436>438-271130- Brazoria Islands-Chambers-Coastal Brazoria-Coastal Galveston- Coastal Jackson-Coastal Matagorda- Galveston Island and Bolivar Peninsula-Matagorda Islands- 521 AM CST Tue Feb 26 2019 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Showers and isolated thunderstorms will be possible today. A few of the stronger storms could produce hail. Warm and moist air flowing over cooler shelf waters will once again produce areas of sea fog. Sea fog could drift inland and potentially reduce visibilities to below a 1/2 mile at times. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Visibilities could fall below a 1/2 mile at times due to sea fog through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Special Weather Statement
National Weather Service Houston/Galveston TX
235 PM CST TUE FEB 26 2019
TXZ237-262100-
Inland Brazoria TX-
235 PM CST TUE FEB 26 2019
...Strong Thunderstorm Capable of Producing Small Hail Enters
Northwestern Brazoria County...
At 235 PM CST, Doppler radar was tracking a strong thunderstorm near
West Columbia, moving northeast at 35 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
West Columbia, Holiday Lakes and Bonney.
LAT...LON 2916 9584 2930 9567 2929 9566 2929 9563
2931 9563 2934 9558 2938 9557 2940 9554
2941 9554 2922 9544 2908 9579
TIME...MOT...LOC 2035Z 245DEG 30KT 2914 9576Special Weather Statement
National Weather Service Houston/Galveston TX
313 PM CST TUE FEB 26 2019
TXZ210-226-235-262145-
Wharton TX-Colorado TX-Inland Jackson TX-
313 PM CST TUE FEB 26 2019
...Strong Thunderstorm Capable of Producing Small Hail Entering
Western Wharton County...
At 313 PM CST, Doppler radar was tracking a strong thunderstorm near
Speaks, or 15 miles north of Edna, moving northeast at 30 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
El Campo, Cordele, Nada and Garwood.
LAT...LON 2934 9656 2936 9658 2947 9641 2920 9626
2908 9671 2919 9676
TIME...MOT...LOC 2113Z 247DEG 28KT 2920 9667Special Weather Statement National Weather Service Houston/Galveston TX 330 PM CST TUE FEB 26 2019 TXZ198-199-212-213-262200- Waller TX-Grimes TX-Inland Harris TX-Montgomery TX- 330 PM CST TUE FEB 26 2019 ...Strong Thunderstorm Capable of Producing Small Hail Moving Quickly Northeast... At 329 PM CST, Doppler radar was tracking a strong thunderstorm over Prairie View, moving northeast at 30 mph. Dime size hail will be possible with this storm. Locations impacted include... Hempstead, Prairie View, Pinehurst, Waller, Magnolia, Todd Mission, Plantersville and Dobbin. LAT...LON 3004 9594 3011 9606 3043 9582 3023 9560 TIME...MOT...LOC 2129Z 227DEG 28KT 3012 9599
Special Weather Statement National Weather Service Houston/Galveston TX 343 PM CST TUE FEB 26 2019 TXZ226-262215- Wharton TX- 343 PM CST TUE FEB 26 2019 ...A Strong Thunderstorm Continues to Move Eastward Across Wharton County... At 343 PM CST, Doppler radar was tracking a strong thunderstorm 7 miles west of El Campo, moving east at 40 mph. Dime size hail will be possible with this storm. Locations impacted include... El Campo, Wharton, Pierce and Hungerford. LAT...LON 2915 9644 2926 9652 2947 9606 2916 9596 TIME...MOT...LOC 2143Z 252DEG 33KT 2920 9641
Special Weather Statement National Weather Service Houston/Galveston TX 348 PM CST TUE FEB 26 2019 TXZ211-226-227-262215- Wharton TX-Fort Bend TX-Austin TX- 348 PM CST TUE FEB 26 2019 ...A Thunderstorm Moving Out of Colorado County Capable of Producing Small Hail... At 347 PM CST, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Eagle Lake, moving east at 30 mph. Pea-size hail will be possible with this storm. Locations impacted include... Western Rosenberg, East Bernard, Wallis, Fulshear, Simonton, Beasley, Orchard and Weston Lakes. LAT...LON 2951 9630 2959 9622 2971 9590 2949 9588 TIME...MOT...LOC 2147Z 262DEG 24KT 2954 9622
Special Weather Statement National Weather Service Houston/Galveston TX 400 PM CST TUE FEB 26 2019 TXZ178-179-199-262245- San Jacinto TX-Polk TX-Montgomery TX- 400 PM CST TUE FEB 26 2019 ...Storm Capable of Producing Small Hail Moving Into San Jacinto County... At 400 PM CST, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Cut And Shoot, or 12 miles east of Willis, moving east at 35 mph. Dime size hail will be possible with this storm. Locations impacted include... Shepherd, Coldspring, Goodrich, Lake Livingston State Park and southeastern West Livingston. LAT...LON 3037 9532 3045 9536 3069 9496 3047 9489 TIME...MOT...LOC 2200Z 250DEG 30KT 3044 9527
The Houston radar (KHGX), 124 km away, was scanning. The volume nearest the first event began at 22:17 UTC.
4 hail, 1 flash flood. Local standard time, as filed.
Quarter sized hail was reported near New Taiton.
There were various reports of pea to nickel sized hail.
Quarter sized hail was reported.
Quarter sized hail was reported.
State Highway 146's north and south bound lanes were inundated by flood waters in west Baytown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, February 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 798740, 798741, 798742, 798743, 798757.